Mayo Clinic Connect
How many of you have gained weight? I find it coming on fast and since I cannot exercise I’m unsure what to do!!
I have been very careful about my weight since my myectomy. It is possible to lose weight but is not easy. I follow Weight Watchers myself. Have you discussed how much exercise is safe for you with your doctor? They are finding that exercise can be very beneficial for those of us with HCM, but should be done under the supervision of a doctor knowledgeable about HCM.
Jump to this post
He has said I can go on a treadmill for mile at slow brisk walk and to be sure I do not raise my heart rate up. So kinda useless to get on treadmill and not get heart rate up. Lol. I honestly only eat once a day and never find myself hungry. I am just gaining weight like crazy since meds
I have put on 30 lbs since diagnosis. I cannot exercise and it is depressing. I really want to lose weight but it is really hard.
Liked by marlak72
It is!!! I feel like I can excercise some at least… but the fear of dropping dead detours me!!
Liked by sundymorning
I wish there was a solution. I eat healthy and walk every day but the weight is not coming off.
Hi @sundy, I am from India and I also had the same problem. However, you may have sleep apnea which is causing your weight gain. Please consult your doctor.
Does anyone know if gastric is a possibility?
Hi i have gained almost 100 lbs in 5 years. I’m 65 abd weighed 102 until almost 60. I eat the same, pretty healthy and small portions like I’ve always done. I started on Cymbalta and Abilify about that time. I’ve been off both for about 6 weeks and im a mess. I cry all the time, especially when i look in the mirror. I don’t even recognize myself. All my doctors just think I’m lying and eating like a pig which is hardly the case. I just hope i can lose this weight before i die.
Hello @paulaselbe and welcome to Mayo Connect
I am sorry to hear of the 100 pound weight gain, that would make any of us feel concerned as well as unhappy. I'm also sorry to hear that your doctors have not been more sympathetic and helpful to you.
I am a bit concerned about your going off both meds. Did you do this with your doctor's advice? These types of meds must be reduced slowly over a long period of time. Your doctor is the best one to give you information on how to do this. Going off of these meds too quickly can present more problems with anxiety and depression.
Here are some websites that discuss weight gain from Cymbalta (also called duloxetine) https://www.ncbi.nlm.nih.gov/pmc/articles/PMC1764530/
And also from Abilify (also called aripiprazole) https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3000187/
If you haven't done so already, I urge you to talk with your doctor about how to reduce these meds in a healthy way,
As you posted this discussion in Hypertrophic Cardiomyopathy do you also have that problem as well?
I look forward to hearing from you again.
version 220.127.116.11.3.2Page loaded in 0.674 seconds